edoc

Incidence and Risk of Glucocorticoid-Associated Adverse Effects in Patients With Rheumatoid Arthritis

Wilson, Jessica C. and Sarsour, Khaled and Gale, Sara and Pethö-Schramm, Attila and Jick, Susan S. and Meier, Christoph R.. (2018) Incidence and Risk of Glucocorticoid-Associated Adverse Effects in Patients With Rheumatoid Arthritis. Arthritis Care and Research, 71 (4). pp. 498-511.

Full text not available from this repository.

Official URL: https://edoc.unibas.ch/67996/

Downloads: Statistics Overview

Abstract

Using the UK Clinical Practice Research Datalink (CPRD), we examined the incidence of GC-related serious adverse events (SAEs) in RA and non-RA patients, and quantified their risk in RA patients.; We matched incident RA patients to an equal-sized, age- and sex-matched, non-RA comparison group. In a cohort analysis, we estimated incidence rates and incidence rate ratios (IRRs) for GC-related AEs (i.e. diabetes, osteoporosis, fractures, glaucoma, hypertension, GI perforation or bleeding, 'thrombotic stroke or MI', death), stratified by GC use. We conducted a series of nested case-control analyses among RA patients, evaluating the effects of increasing cumulative and average daily GC dose. Cases of each outcome were matched to controls on age, sex and general practice. We calculated adjusted odds ratios with 95% CIs for each outcome.; RA patients had a higher incidence for all investigated SAEs except glaucoma, compared to non-RA patients. IRRs were greater in those prescribed a GC than in those without. In RA patients, GCs were associated with an elevated risk of diabetes (adjusted OR, 95% CI) (1.33, 1.14-1.56), osteoporosis (1.41, 1.25-1.59), 'thrombotic stroke or MI' (1.28, 1.07-1.52), serious infection (1.28, 1.11-1.48) and death (1.33, 1.19-1.48). There was a trend of increasing risk with increasing cumulative and average daily GC dose (p <0.05) for all outcomes other than glaucoma, hypertension and GI perforations or bleeding.; RA patients had an increased incidence of GC-related AEs. Increasing cumulative and average daily GC doses were found to be associated with increasing risk of developing an AE.
Faculties and Departments:05 Faculty of Science > Departement Pharmazeutische Wissenschaften > Pharmazie > Klinische Pharmazie/Spitalpharmazie (Meier)
UniBasel Contributors:Meier, Christoph R.
Item Type:Article, refereed
Article Subtype:Research Article
Publisher:Wiley
ISSN:2151-464X
e-ISSN:2151-4658
Note:Publication type according to Uni Basel Research Database: Journal article
Identification Number:
Last Modified:02 Jun 2020 09:24
Deposited On:16 Apr 2020 13:30

Repository Staff Only: item control page